Skip to Main content Skip to Navigation
Journal articles

The Moser-Trudinger-Onofri inequality

Abstract : This paper is devoted to results on the Moser-Trudinger-Onofri inequality, or Onofri inequality for brevity. In dimension two this inequality plays a role similar to the Sobolev inequality in higher dimensions. After justifying this statement by recovering the Onofri inequality through various limiting procedures and after reviewing some known results, we state several elementary remarks. We also prove various new results. We give a proof of the inequality using mass transportation methods (in the radial case), consistently with similar results for Sobolev's inequalities. We investigate how duality can be used to improve the Onofri inequality, in connection with the logarithmic Hardy-Littlewood-Sobolev inequality. In the framework of fast diffusion equations, we establish that the inequality is an entropy--entropy production inequality, which provides an integral remainder term. Finally we give a proof of the inequality based on rigidity methods and introduce a related nonlinear flow.
Document type :
Journal articles
Complete list of metadata

https://hal.archives-ouvertes.fr/hal-00961363
Contributor : Jean Dolbeault Connect in order to contact the contributor
Submitted on : Friday, May 1, 2015 - 1:35:45 PM
Last modification on : Tuesday, January 18, 2022 - 3:24:05 PM
Long-term archiving on: : Tuesday, May 26, 2015 - 2:17:11 PM

Files

DEJ.pdf
Files produced by the author(s)

Identifiers

  • HAL Id : hal-00961363, version 3
  • ARXIV : 1403.5042

Collections

Citation

Jean Dolbeault, Maria J. Esteban, Gaspard Jankowiak. The Moser-Trudinger-Onofri inequality. Chinese Annals of Mathematics - Series B, Springer Verlag, 2015, 36 (5), pp.777-802. ⟨hal-00961363v3⟩

Share

Metrics

Record views

2264

Files downloads

446